Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS Topeka, KS

May 12, 2014Marshall County, Riley County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 12, 2014, 2:08 AM CDT for Marshall County, Riley County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2014, 2:08 AM CDT (07:08 UTC)
Expired
May 12, 2014, 3:00 AM CDT
In force
52 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Marshall County, KS, Riley County, KS

The radar

The Topeka radar (KTWX), 84 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 2:26 AM CDTHAIL 15 Sse Marysville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 9:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 7.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1661 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS53 KTOP 120708
SVRTOP
KSC117-161-120800-
/O.NEW.KTOP.SV.W.0066.140512T0708Z-140512T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
208 AM CDT MON MAY 12 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTHEAST KANSAS...
  NORTH CENTRAL RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 300 AM CDT

* AT 206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
  OF RANDOLPH...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERVILLE AROUND 220 AM CDT.
  BLUE RAPIDS AROUND 225 AM CDT.
  MARYSVILLE AROUND 235 AM CDT.
  BEATTIE AROUND 240 AM CDT.
  SUMMERFIELD AROUND 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3998 9624 3946 9669 3945 9672 3943 9671
      3948 9690 3957 9686 3957 9681 3968 9681
      4000 9667 4000 9624
TIME...MOT...LOC 0708Z 212DEG 50KT 3951 9682

HAIL...1.25IN
WIND...<50MPH

$$
4 follow-up statements
837 
WWUS53 KTOP 120717
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
217 AM CDT MON MAY 12 2014

KSC161-120727-
/O.CAN.KTOP.SV.W.0066.000000T0000Z-140512T0800Z/
RILEY-
217 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RILEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT. 

LAT...LON 4000 9624 3998 9624 3957 9660 3957 9680
      3968 9681 4000 9667
TIME...MOT...LOC 0717Z 212DEG 50KT 3961 9673

$$

KSC117-120800-
/O.CON.KTOP.SV.W.0066.000000T0000Z-140512T0800Z/
MARSHALL-
217 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARSHALL
COUNTY UNTIL 300 AM CDT...

AT 215 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
WATERVILLE...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE RAPIDS AROUND 225 AM CDT.
  MARYSVILLE AROUND 235 AM CDT.
  BEATTIE AROUND 240 AM CDT.
  SUMMERFIELD AROUND 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9624 3998 9624 3957 9660 3957 9680
      3968 9681 4000 9667
TIME...MOT...LOC 0717Z 212DEG 50KT 3961 9673

HAIL...1.25IN
WIND...<50MPH

$$
387 
WWUS53 KTOP 120727
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
227 AM CDT MON MAY 12 2014

KSC117-120800-
/O.CON.KTOP.SV.W.0066.000000T0000Z-140512T0800Z/
MARSHALL-
227 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARSHALL
COUNTY UNTIL 300 AM CDT...

AT 225 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLUE RAPIDS...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARYSVILLE AROUND 235 AM CDT.
  BEATTIE AROUND 240 AM CDT.
  SUMMERFIELD AROUND 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4000 9624 3966 9660 3970 9674 4000 9667
TIME...MOT...LOC 0728Z 212DEG 50KT 3974 9662

HAIL...1.00IN
WIND...<50MPH

$$
736 
WWUS53 KTOP 120738
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
238 AM CDT MON MAY 12 2014

KSC117-120800-
/O.CON.KTOP.SV.W.0066.000000T0000Z-140512T0800Z/
MARSHALL-
238 AM CDT MON MAY 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MARSHALL COUNTY UNTIL 300 AM CDT...

AT 234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYSVILLE...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMMERFIELD AROUND 250 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3976 9652 3979 9663 4000 9660 4000 9624
TIME...MOT...LOC 0738Z 212DEG 50KT 3986 9653

HAIL...1.00IN
WIND...<50MPH

$$
024 
WWUS53 KTOP 120747
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
247 AM CDT MON MAY 12 2014

KSC117-120758-
/O.CAN.KTOP.SV.W.0066.000000T0000Z-140512T0800Z/
MARSHALL-
247 AM CDT MON MAY 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT.

LAT...LON 3976 9652 3979 9663 4000 9660 4000 9624
TIME...MOT...LOC 0748Z 212DEG 50KT 3998 9643

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:23 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, May 12, 12:23 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1223 AM CDT Mon May 12 2014

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Monday)
Issued at 225 PM CDT SUN MAY 11 2014

Please refer to recent SPC outlooks and mesoscale discussions, as
well as any local NWS Topeka update and mesoscale discussions (will
appear at top of the AFD's).

At 2 PM, Surface low pressure in north central KS near KHYS was
building northeast. A dry line extended from just east of KPHG to
near KRSL and back southwest to near KDDC. A well-developed warm
front extended from a triple point just east of KPHG to just north
of Hebron to Beatrice to just north of Falls City in southern
Nebraska. Finally, a weak remnant outflow boundary extended roughly
along and just north of the Kansas River...just north of Salina to
Manhattan to Topeka. The atmosphere is moderately to strongly
unstable in the warm sector and the cap forecast to weaken by mid
afternoon just east of the triple point and dry line. Expect storms
to develop and quickly take on supercell structure as they move east
northeast. Initially, most of these storms should focus a bit closer
to the warm front and may stay just north of the forecast area, but
based on some deeper cumulus developing south of the triple point on
the dry line feel that storms could move into the highway 81
corridor in Kansas by 5 PM. These storms would likely be severe with
very large hail and some damaging wind the primary threats, but the
tornado potential is expected to steadily increase as storms become
more organized and low level shear increases into the evening. The
primary uncertainty in tornado...and overall severe...potential this
evening is in how much the storms will interact with each other. If
they remain more isolated in nature, the tornado and severe
potential will be markedly higher. However, if they congeal into
line segments or bow echoes, then we would transition to more of a
damaging wind threat with some potential for embedded circulations.

High res model guidance then suggests that another area of
thunderstorm development over SW Kansas will organize and move east
Northeast into parts of the area from Salina and Abilene over toward
Manhattan and Council Grove. There is some model consistency in
these cells remaining at least somewhat isolated and supercellular
as they move into the forecast area...and it also appears that they
will continue to have a quality fetch of inflow air rich with
moisture and helicity. So, watching this region as a secondary area
for potentially enhanced severe weather and tornado threat by mid to
late evening.

It seems that the cap strengthens a bit after midnight and expect a
gradual weakening trend in storm coverage and intensity, but this is
quite uncertain, and the continued intensification of low level wind
shear in conjunction with ongoing storms and the presence of
moderate instability lends at least some potential for continued
damaging wind threat, along with low end hail and tornado potential.
Will have to see how it all plays out because there is also some
potential that if the cap sufficiently strengthens it could cut off
precip almost entirely in the southeast 1/4 of the forecast area.

.LONG TERM...(Monday Night through Sunday)
Issued at 225 PM CDT SUN MAY 11 2014

By tomorrow morning the front will still be progressing through the
forecast area as the main mid level trough axis lifts out of the
Rockies. Overnight thunderstorms will limit the surface
destabilization along the front even though instability will still
be present. Also strong warm air advection keeps a mid level capping
inversion in place which may also limit thunderstorm development.
Low level winds will veer ahead of the front, while the better deep
layer shear resides further west. Showers will be likely along, and
behind the front across the eastern half of the forecast area
through the early afternoon. At this point the severe potential
remains low and likely further east into MO. Cold air advection
behind the front will cool the lower levels and remove any
instability. High temperatures will occur in the morning only to
slowly decrease through out the day. Little to no changes made to
the extended forecast. As the southern stream energy lifts through
the southern plains strong cyclogenesis and TROWAL development takes
place over MO. This precip could clip the far southeast counties of
the forecast area on Wednesday. In the wake of the departing mid
level trough return flow brings additional precip chances later in
the week. Through mid week the highs remain in the 60s while the
lows stay in the 40s until a slight warming trend as a mid level
ridge builds over the region.

&&

.AVIATION...(For the 06Z TAFs through 06Z Monday Night)
Issued at 1223 AM CDT MON MAY 12 2014

Convection will linger through 09z across the TAF sites before
weakening before another round of convection/showers with mvfr
cigs develops by 14z. This area of precip will end aft 18z west to
east across the terminals as cigs improve to vfr as the cold front
moves through with a windshift to the west/northwest in the 18z-
20z timeframe.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barjenbruch
LONG TERM...Sanders
AVIATION...63
Hazardous weather outlook, May 11, 10:33 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1033 PM CDT SUN MAY 11 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-130345-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1033 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL MOVE ACROSS
MAINLY NORTHEAST AND EAST CENTRAL KANSAS THE REMAINDER OF THE
NIGHT. THIS WILL PRIMARILY APPLY TO AREAS EAST OF AN ABILENE TO
MARYSVILLE LINE. ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL
POSSIBLE TO THE WEST. SOME OF THE STRONGER STORMS WILL STILL BE
CAPABLE OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS.
THE THREAT FOR SEVERE THUNDERSTORMS SHOULD GRADUALLY DIMINISH
AFTER 3 AM...ALTHOUGH LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
THROUGH SUNRISE IN THE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE IN EASTERN KANSAS ON MONDAY
MORNING...COMING TO AN END BY AFTERNOON. SEVERE STORMS ARE
UNLIKELY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 11, 11:02 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             9 SSE ABILENE           38.80N 97.15W
05/11/2014  E0.88 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WOLTERS
Special weather statement, May 12, 12:05 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1205 AM CDT MON MAY 12 2014

KSZ035>038-120530-
DICKINSON-GEARY-MORRIS-WABAUNSEE-
1205 AM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRIS...
SOUTHEASTERN DICKINSON...SOUTHEASTERN GEARY AND WEST CENTRAL
WABAUNSEE COUNTIES...

THROUGH 1230 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF NORTHWESTERN MORRIS...SOUTHEASTERN DICKINSON...
SOUTHEASTERN GEARY AND WEST CENTRAL WABAUNSEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING NICKEL SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE DWIGHT AND ALTA VISTA.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 4 AM.

&&

LAT...LON 3861 9694 3861 9695 3883 9701 3908 9660
      3907 9658 3884 9640 3855 9693
TIME...MOT...LOC 0505Z 228DEG 39KT 3882 9681

HENNECKE
Special weather statement, May 12, 1:09 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
109 AM CDT MON MAY 12 2014

KSZ035-120645-
DICKINSON-
109 AM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DICKINSON COUNTY...

THROUGH 145 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 55
MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE SOLOMON...ABILENE...TALMAGE AND MOONLIGHT.
MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 284 COULD
ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3896 9737 3914 9723 3913 9696 3906 9696
      3868 9737 3868 9738
TIME...MOT...LOC 0609Z 214DEG 48KT 3880 9735
Special weather statement, May 12, 1:19 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
119 AM CDT MON MAY 12 2014

KSZ037-038-054-120645-
LYON-MORRIS-WABAUNSEE-
119 AM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...LYON AND
SOUTHERN WABAUNSEE COUNTIES...

THROUGH 145 AM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE NORTHEAST
AT 40 MPH ACROSS PORTIONS OF EASTERN MORRIS...LYON AND SOUTHERN
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE CLUSTER OF STORMS ARE CAPABLE OF PRODUCING PEA SIZE
HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE AMERICUS...ALLEN...ADMIRE...
ESKRIDGE...EMPORIA...READING AND HARVEYVILLE. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 154 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128 AND
143 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3852 9636 3852 9676 3885 9654 3894 9596
      3840 9595 3820 9635
TIME...MOT...LOC 0618Z 236DEG 37KT 3864 9627 3822 9645
Local storm report, May 12, 1:36 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
136 AM CDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     HAIL             5 NW MOONLIGHT          39.05N 97.17W
05/12/2014  E1.00 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

WOLTERS
Special weather statement, May 12, 1:52 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
152 AM CDT MON MAY 12 2014

KSZ021-022-120730-
CLAY-RILEY-
152 AM CDT MON MAY 12 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY AND
NORTHEASTERN CLAY COUNTIES...

THROUGH 230 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 55 MPH
ACROSS PORTIONS OF NORTHWESTERN RILEY AND NORTHEASTERN CLAY COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE LEONARDVILLE AND RANDOLPH.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3956 9660 3946 9670 3946 9671 3944 9672
      3922 9692 3922 9697 3930 9714 3957 9697
TIME...MOT...LOC 0653Z 211DEG 48KT 3934 9697

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:38 PM CDTSpecial Weather StatementTOPOttawa37 min
May 11, 9:39 PM CDTSpecial Weather StatementTOPOttawa36 min
May 11, 10:03 PM CDTSpecial Weather StatementTOPClay27 min
May 11, 10:39 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris51 min
May 12, 12:05 AM CDTSpecial Weather StatementTOPMorris25 min
May 12, 1:09 AM CDTSpecial Weather StatementTOPDickinson36 min
May 12, 1:19 AM CDTSpecial Weather StatementTOPLyon26 min
May 12, 1:29 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley31 min
May 12, 1:45 AM CDTSevere Thunderstorm WarningTOPLyon, Morris30 min
May 12, 1:52 AM CDTSpecial Weather StatementTOPRiley38 min
May 12, 2:45 AM CDTSpecial Weather StatementTOPDouglas30 min
May 12, 3:13 AM CDTSpecial Weather StatementTOPDouglas17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.